Alert archive / Florida / Red Flag Warnings in 2011
Red Flag Warning 48, NWS Jacksonville, FL
NWS Jacksonville, FL issued this red flag warning at Jun 8, 2011, 4:01 AM EDT for Gilchrist County, Suwannee County, Florida. It took effect at Jun 8, 2011, 2:00 PM EDT. It was in force for 5 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 8, 2011, 4:01 AM EDT (08:01 UTC)
- In effect from
- Jun 8, 2011, 2:00 PM EDT
- Expired
- Jun 8, 2011, 7:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Jacksonville, FL
Counties Gilchrist County, FL, Suwannee County, FL
The nearest sounding before it
Jacksonville, FL (KJAX), launched 00:00Z, 8.0 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 99 J/kg
- Mixed-layer CIN
- -136 J/kg
- Mixed-layer LCL
- 1225 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- -93 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
956 WWUS82 KJAX 080801 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 401 AM EDT WED JUN 8 2011 FLZ020>022-035-082300- /O.NEW.KJAX.FW.W.0048.110608T1800Z-110608T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-GILCHRIST- 401 AM EDT WED JUN 8 2011 ...RED FLAG WARNING IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING FOR LOW RH AND HIGH ERC... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS EVENING. ABOVE NORMAL TEMPERATURES AND DRY CONDITIONS ARE EXPECTED TODAY WITH RH VALUES DROPPING INTO THE 30 TO 35 PERCENT RANGE FOR ABOUT 4 HOURS THIS AFTERNOON. ERC VALUES ARE EXPECTED TO BE IN THE UPPER 30S TO AROUND 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$
2 follow-up statements
703 WWUS82 KJAX 081833 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 233 PM EDT WED JUN 8 2011 FLZ020>022-035-091000- /O.NEW.KJAX.FW.A.0041.110609T1700Z-110609T2300Z/ /O.CON.KJAX.FW.W.0048.000000T0000Z-110608T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-GILCHRIST- 233 PM EDT WED JUN 8 2011 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING FOR LOW RH AND HIGH ERC ACROSS THE SUWANNEE RIVER VALLEY... ...FIRE WEATHER WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH EARLY THURSDAY EVENING FOR LOW RH AND HIGH ERC ACROSS THE SUWANNEE RIVER VALLEY... THE NATIONAL WEATHER SERVICE IN JACKSONVILLE HAS ISSUED A FIRE WEATHER WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM EDT THIS EVENING. ABOVE NORMAL TEMPERATURES AND DRY CONDITIONS ARE EXPECTED THIS AFTERNOON AND AGAIN THURSDAY AFTERNOON WITH RH VALUES DROPPING INTO THE 30 TO 35 PERCENT RANGE FOR ABOUT 4 HOURS. ERC VALUES ARE EXPECTED TO BE IN THE UPPER 30S TO AROUND 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF LOW RELATIVE HUMIDITY AND HOT TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
521 WWUS82 KJAX 082250 RFWJAX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE JACKSONVILLE FL 650 PM EDT WED JUN 8 2011 FLZ020>022-035-091000- /O.EXP.KJAX.FW.W.0048.000000T0000Z-110608T2300Z/ /O.CON.KJAX.FW.A.0041.110609T1700Z-110609T2300Z/ HAMILTON-SUWANNEE-COLUMBIA-GILCHRIST- 650 PM EDT WED JUN 8 2011 ...FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING FOR LOW RH AND HIGH ERC ACROSS THE SUWANNEE RIVER VALLEY... ...RED FLAG WARNING WILL EXPIRE AT 7 PM EDT THIS EVENING FOR THE SUWANNEE RIVER VALLEY... THE RED FLAG WARNING WILL EXPIRE AT 7 PM EDT THIS EVENING. A FIRE WEATHER WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH THURSDAY EVENING. ABOVE NORMAL TEMPERATURES AND DRY CONDITIONS ARE EXPECTED AGAIN THURSDAY AFTERNOON WITH RH VALUES DROPPING INTO THE 30 TO 35 PERCENT RANGE FOR ABOUT 4 HOURS. ERC VALUES ARE EXPECTED TO BE IN THE UPPER 30S TO AROUND 40. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED FLAG WARNINGS. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before this red flag warning went out at Jun 8, 3:49 AM EDT, 12 minutes earlier.
Area forecast discussion, Jun 8, 3:49 AM EDT, 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE JACKSONVILLE FL
349 AM EDT WED JUN 8 2011
...WARM AND DRY NEXT COUPLE OF DAYS...
.SYNOPSIS...A LARGE MEAN LAYER HIGH IS LOCATED OVER ERN TN AND WRN
NC WITH AN UPPER LEVEL LOW OVER THE ERN GULF. IR IMAGERY SHOWS BKN
HIGH CLOUDS OVER MOST OF THE CWA DUE TO CONVECTIVE DEBRIS FROM TUE'S
CONVECTION OVER THE NE GULF. RECENT FOCUS HAS BEEN ON THE ELONGATED
LOW PRES AREA CENTERED ABOUT COUPLE HUNDRED MILES W OF JAMAICA WITH
DISORGANIZED CONVECTION IN THE NW AND N CENTRAL CARIBBEAN SEA.
MODELS CONT TO HAVE VARYING SOLUTIONS IN HANDLING THIS SYSTEM.
.SHORT TERM...TODAY-FRI.
TODAY...SFC RIDGE HOLDS N OF THE AREA...DRIFTING SWD WITH A WEAKER
ONSHORE FLOW COMPARED TO TUE. PWATS REMAIN FAIRLY LOW AROUND 1
INCH...ABOUT 20% BELOW NORMAL. ONLY 10% POPS ARE WARRANTED TODAY.
WILL CONT TO FAVOR WARMER MET GUIDANCE AND BUMP THEM UP ABOUT 2-3
DEG INLAND BASED ON RECENT BIASES. SMOKE PLUME FROM AREA WILDFIRES
WILL CONT TO SHIFT OFF TO THE W ON THE PREVAILING ELY FLOW.
TONIGHT...THE MID LEVEL RIDGE TO OUR N WILL WEAKEN AND SHIFT SEWD
INTO THE ATLC WHILE THE MID/UPPER LEVEL LOW OVER THE ERN GULF BEGINS
TO HAVE MORE INFLUENCE ON OUR SYNOPTIC MID/UPPER FLOW. AS
SUCH...LLVL FLOW OVER THE MARINE AREA BECOMES MORE SELY AND MAY
DRAWN MORE ATLC MOISTURE TO PRODUCE A SLIGHT CHANCE OF SHOWERS IN
THE SE MARINE ZONES. TEMPS COOL OFF INTO THE 60S WITH SKIES MOSTLY
CLEAR. MODEL SOUNDINGS INDICATE A GOOD RADIATION INVERSION...PERHAPS
A BIT STRONGER THAN THIS MORNING AND SLIGHTLY WEAKER BOUNDARY LAYER
FLOW. THIS SHOULD ALLOW FOR SOME PATCHY FOG TO DEVELOP TOWARD THE
EARLY MORNING HOURS.
THU...THE NAM CONTS TO BE TOO AGGRESSIVE DEVELOPING AND MOVING
CARIBBEAN LOW PRES AREA NWD. WILL FAVOR GFS SOLUTION SHOWING
ELONGATED LOW PRES OVER THE NW CARIBBEAN TO THE SRN BAHAMAS. LLVL
ELY FLOW WILL ALLOW FOR STEADY INLAND MOVEMENT OF E COAST SEA BREEZE
AND PWATS BEGIN TO INCREASE. A BETTER SHOT AT A FEW SHOWERS AND
STORMS NEAR THE NE FL COAST INITIALLY THEN SPREADS INLAND DURING THE
AFTN. POPS FCST AT 10-20% IN NE FL AND 5-10% IN SE GA. CONTD TO
FAVOR WARMEST OF GUIDANCE FOR HIGHS. THU NIGHT...GFS SHOWS LLVL
RIDGE AXIS SHIFTING NWD AS ELONGATED LOW PRES DRIFTS NWD. A FEW
EVENING SHOWERS AND STORMS EXPECTED INLAND AREAS WITH SOME MARINE
SHOWERS POSSIBLE AFT MIDNIGHT.
FRI...SOMEWHAT SIMILAR SYNOPTIC SETUP FROM THU THOUGH WITH HIGHER
MEAN LAYER RH AND W-E VORT LOBE OVER NE FL SO ISOLD TO SCT SHOWERS
AND STORMS ARE EXPECTED WITH HIGHEST COVERAGE OVER SRN ZONES...BUT
SE GA POPS ARE KEPT AT 10% FOR NOW. HIGHS EXPECTED TO BE NEAR NORMAL
LEVELS.
.LONG TERM...SAT-TUE.
ALTHOUGH THERE ARE SEVERAL DIFFERENCES ON HOW THE GFS AND ECMWF
MODELS HANDLE THE WEAK LOW COMING OUT OF THE CARIBBEAN...THEY
DO AGREE IN KEEPING DEEP LAYER MOISTURE E OF THE AREA AND A WEAK
LLVL FLOW IN PLACE. IN ANY CASE...STILL A BIT OF UNCERTAINTY ON
WHAT TRANSPIRES WITH THE WEAK LOW PRES SYSTEM. DID NOT MAKE MUCH
CHANGE TO PREVIOUS FORECAST OF LOW END POPS SAT AND SUN DUE TO
RATHER LOW MEAN LAYER MOISTURE. ANTICIPATE W-E COAST SEA BREEZES
BEING MAIN LAYER IN GENERATING AFTN CONVECTION. A WEAK COOL FRONT
DOES PENETRATE INTO THE SE CONUS BY LATE SUN ON TAIL END OF A WEAK
SHORTWAVE TROUGH. BY MON AND TUE...MID LEVEL RIDGE BUILDS OVER THE
SRN CONUS AND MAY HELP DRIVE WEAK FRONTAL BOUNDARY INTO OUR FORECAST
AREA. DUE TO UNCERTAINTY ON MOISTURE AVAILABILITY...WILL MAINTAIN
ONLY 20-30% POPS AT THIS TIME. THERE IS FAIR CONFIDENCE THAT TEMPS
MAY INCREASE A BIT BY SUN INTO EARLY NEXT WEEK AS 850 MB TEMPS
RISE.
&&
.AVIATION...
LOW LEVEL MOISTURE COULD REDUCE CONDITIONS FOR A PERIOD THIS MORNING
IN FOG...ESPECIALLY AT GNV/VQQ. THEN...VFR CONDITIONS ARE EXPECTED
FOR THE REMAINDER OF THIS TAF PERIOD...AS A HIGH PRESSURE RIDGE
REMAINS OVER THE REGION.
&&
.MARINE...
A HIGH PRESSURE RIDGE IS EXPECTED TO PERSIST NORTHEAST OF THE REGION
THROUGH THURSDAY. THIS HIGH WILL BREAK DOWN ON FRIDAY...AS AREA OF
LOW PRESSURE MOVES NORTH.
&&
.FIRE WEATHER...
A PERIOD OF RH AT OR BELOW 35 IS EXPECTED THIS AFTERNOON ALONG AND
WEST OF I75...WITH ERC VALUES EXPECTED TO BE ABOVE 35. THEREFORE...A
RED FLAG WARNING WILL BE ISSUED. GUSTY WINDS ARE EXPECTED AGAIN THIS
AFTERNOON...ESPECIALLY CLOSER TO THE COAST. A PERIOD OF RFW
CONDITIONS WILL BE POSSIBLE AGAIN THURSDAY...ALONG AND WEST OF THE
I75 CORRIDOR.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 95 63 94 64 / 0 0 10 0
SSI 86 71 86 71 / 0 0 0 0
JAX 89 66 88 67 / 0 0 10 10
SGJ 86 70 87 72 / 0 10 20 10
GNV 94 64 93 66 / 10 0 20 10
OCF 94 66 92 68 / 10 10 20 20
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM 2 PM THIS AFTERNOON TO 7 PM EDT THIS
EVENING FOR COLUMBIA-GILCHRIST-HAMILTON-SUWANNEE.
GA...NONE.
AM...NONE.
&&
SHASHY/STRUBLEHazardous weather outlook, Jun 7, 11:05 PM EDT, 4 hours 56 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSONVILLE FL 1105 PM EDT TUE JUN 7 2011 FLZ020>025-030>033-035>038-040-GAZ132>136-149>154-162>166-080930- HAMILTON-SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY- ST JOHNS-GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE- JEFF DAVIS-BACON-APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY- INLAND GLYNN-COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN- COASTAL CAMDEN- 1105 PM EDT TUE JUN 7 2011 THIS OUTLOOK IS FOR NORTHEAST FLORIDA AND SOUTHEAST GEORGIA. .DAY ONE...REST OF TONIGHT... SMOKE FROM THE LARGE HONEY PRAIRIE WILDFIRE COMPLEX IN SOUTHEAST GEORGIA WILL PRODUCE AREAS OF SMOKE WHICH WILL DRIFT WEST TO NORTHWEST. IN ADDITION...LOCAL VISIBILITY REDUCTIONS IN SMOKE WILL CONTINUE ACROSS NORTHWEST FLAGLER WITH SMOKE PLUMES SPREADING WEST INTO PUTNAM COUNTY. VISIBILITIES CLOSE TO AND JUST DOWNSTREAM OF THESE FIRES MAY BE REDUCED TO A MILE OR LESS AND MOTORISTS SHOULD BE ALERT FOR SUDDEN VISIBILITY RESTRICTIONS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY... ISOLATED MAINLY AFTERNOON AND EVENING THUNDERSTORMS ARE FORECAST THURSDAY AND FRIDAY WITH A SLIGHTLY BETTER CHANCE OF STORMS SATURDAY THROUGH MONDAY. HOT TEMPERATURES WITH HIGHS IN THE MID 90S ARE EXPECTED DURING THE AFTERNOONS OVER THE INLAND AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
The office that day
Everything else NWS Jacksonville, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 8, 2:33 PM EDT | Fire Weather Watch | JAX | Gilchrist, Suwannee | 14 hr |
Nearby
Red Flag Warnings in Florida, 2011Every red flag warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.